Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 1 of 1 Posts

·
Registered
Joined
·
12 Posts
Discussion Starter · #1 ·
I was diagnosed with GERD in June 2004 after experiencing stomach pain (a pinching sensation, very unpleasant). I have never experienced heartburn. Although my then dr. was content to diagnose without any testing, because my dad died of stomach cancer at 56 (I'm 35) I pushed her and she relented, ordering an upper GI, which showed all was "normal", "no evidence of reflux". (The test was done after I had been taking Protonix for two months.)All of a sudden, after 6 months on Protonix, I'm getting really bad heartburn. As I write this, I can taste acid in the back of my throat and my breastbone aches. My new doctor has asked me to try Aciphex 2x daily for two weeks to see if it works. (I swear the reflux is worse in the two hours after I take it!) He says he'll order an endoscopy if I'm not feeling better on Aciphex after two weeks.Any thoughts on why I suddenly developed heartburn WHILE taking a proton pump inhibitor?!? I'm freaked out about it, for the aforementioned reason.
 
1 - 1 of 1 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top